MAUDE Adverse Event Report: COLOPLAST A/S SAFFRON FIXATION TOOL; SOFT-TISSUE/MESH ANCHOR, NON-BIOABSORBABLE

COLOPLAST A/S SAFFRON FIXATION TOOL; SOFT-TISSUE/MESH ANCHOR, NON-BIOABSORBABLE
Catalog Number 520340
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was reviewed for complaint trend, nonconforming report and capa.Devices met specification prior to release.No trends were noted for complaints and there were no nonconforming reports or capas that were confirmed to be associated.The device was not returned for evaluation.Without the benefit of analyzing the device, quality cannot comment on the condition of the device.Should additional information prompt us to alter or supplement any information or conclusions contained in this report, a follow-up report will be submitted.
 
Event or Problem Description
According to the available information the surgeon was performing an anterior repair with axis dermis graft, attaching it to the sacrospinous ligament with the saffron fixation tool using 2-0 polypropylene suture.The surgeon implanted both sutures in the sacrospinous ligament; however, both the surgeon and the scrub tech struggled to hear the requisite click of the anchor being seeded into the tool.The physician did not feel like the device was working properly but he proceeded.He tugged on both sutures, and they appeared to be lodged within the ligament.When he was tying the sutures down, the anchor on the patient¿s right side ligament dislodged.The physician requested another saffron tool because he did not believe the first one was working properly.The circulator opened a second saffron tool, which was from the same lot.Again, both the scrub tech and the physician struggled to hear the click.He was able to get the anchor implanted into the sacrospinous ligament with success.There was no effect to the patient.
 
Additional Manufacturer Narrative
The information received indicated that the physician believed the saffron was not working properly and the physician experienced difficulties during the procedure, as well as reporting that the ¿click¿ was not heard during seeding of the anchor in the tool.While no functional abnormalities were noted during testing with the returned components, microscopic examination of the distal tip revealed that the cannula appeared to be rotated roughly 180 degrees.Further examination of the delivery tool noted that the entire outer shaft had also rotated to the same degree.It was concluded that the outer shaft most likely had excessive force exerted upon it, resulting in the shaft rotating out of its intended orientation.This would result in the cannula appearing to be rotated within the shaft.A review of the device history record confirmed the devices from this lot met all specifications prior to release.A review of the complaint history database, nonconformance's and capas revealed no trends for this lot.
 
Event or Problem Description
According to the available information the surgeon was performing an anterior repair with axis dermis graft, attaching it to the sacrospinous ligament with the saffron fixation tool using 2-0 polypropylene suture.The surgeon implanted both sutures in the sacrospinous ligament; however, both the surgeon and the scrub tech struggled to hear the requisite click of the anchor being seeded into the tool.The physician did not feel like the device was working properly but he proceeded.He tugged on both sutures, and they appeared to be lodged within the ligament.When he was tying the sutures down, the anchor on the patient¿s right-side ligament dislodged.The physician requested another saffron tool because he did not believe the first one was working properly.The circulator opened a second saffron tool, which was from the same lot.Again, both the scrub tech and the physician struggled to hear the click.He was able to get the anchor implanted into the sacrospinous ligament with success.There was no effect to the patient.

Brand Name
SAFFRON FIXATION TOOL
Common Device Name
SOFT-TISSUE/MESH ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key22786959
Report Number2125050-2025-01290
Device Sequence Number8256412
Product Code PBQ
UDI-Device Identifier05708932757423
UDI-Public05708932757423
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K220420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number520340
Device Lot Number9028575_5203401400
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date11/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown